Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 56, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 28, 2019, 6:47 AM CDT for Vernon County, Wisconsin. It took effect at May 28, 2019, 8:42 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 6:47 AM CDT (11:47 UTC)
- In effect from
- May 28, 2019, 8:42 AM CDT
- Expired
- May 31, 2019, 1:00 PM CDT
- In force
- 3 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Readstown (REAW3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
672 WGUS43 KARX 281147 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 647 AM CDT Tue May 28 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC123-282346- /O.NEW.KARX.FL.W.0056.190528T1342Z-190531T1800Z/ /REAW3.1.ER.190528T1342Z.190529T1800Z.190531T0000Z.NO/ 647 AM CDT Tue May 28 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Kickapoo River at Readstown. * until Friday afternoon. * At 6:00 AM Tuesday the stage was 10.9 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 12.2 feet by Wednesday. The river will fall below flood stage by Thursday evening. * Impact...At 12.0 feet...The park along the river experiences significant flooding. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ NMB
4 follow-up statements
481 WGUS83 KARX 281558 FLSARX Flood Statement National Weather Service La Crosse WI 1058 AM CDT Tue May 28 2019 .The flood warning continues along the Kickapoo River at Readstown. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC123-290658- /O.EXT.KARX.FL.W.0056.000000T0000Z-190531T0400Z/ /REAW3.1.ER.190529T0000Z.190529T1200Z.190530T1000Z.NO/ 1058 AM CDT Tue May 28 2019 The Flood Warning continues for The Kickapoo River at Readstown. * until Thursday evening...Or until the warning is cancelled. * At 10:00 AM Tuesday the stage was 10.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 11.9 feet by Wednesday morning. The river will fall below flood stage by Thursday morning. * Impact...At 12.0 feet...The park along the river experiences significant flooding. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ NMB
162 WGUS83 KARX 290153 FLSARX Flood Statement National Weather Service La Crosse WI 853 PM CDT Tue May 28 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC103-123-291652- /O.EXT.KARX.FL.W.0057.000000T0000Z-190531T0712Z/ /VIOW3.1.ER.190528T2314Z.190529T1200Z.190530T0712Z.NO/ 853 PM CDT Tue May 28 2019 The Flood Warning continues for The Kickapoo River at Viola. * until late Thursday night...Or until the warning is cancelled. * At 3:48 PM Tuesday the stage was 13.7 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 15.0 feet by Wednesday morning. The river will fall below flood stage by Thursday morning. * Impact...At 15.0 feet...Banker Park and Campground in Viola experiences significant flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-291652- /O.EXT.KARX.FL.W.0056.000000T0000Z-190531T0300Z/ /REAW3.1.ER.190529T1108Z.190529T1800Z.190530T0900Z.NO/ 853 PM CDT Tue May 28 2019 The Flood Warning continues for The Kickapoo River at Readstown. * until Thursday evening...Or until the warning is cancelled. * At 8:00 PM Tuesday the stage was 10.0 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 11.5 feet by Wednesday. The river will fall below flood stage by Thursday morning. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$ MEA
878 WGUS83 KARX 290719 FLSARX Flood Statement National Weather Service La Crosse WI 219 AM CDT Wed May 29 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse. && WIC103-123-292219- /O.CON.KARX.FL.W.0057.000000T0000Z-190531T0712Z/ /VIOW3.1.ER.000000T0000Z.190529T1200Z.190530T0712Z.NO/ 219 AM CDT Wed May 29 2019 The Flood Warning continues for The Kickapoo River at Viola. * until late Thursday night...Or until the warning is cancelled. * Flood stage is 14.0 feet. * Forecast...The river is forecast to rise to near 15.0 feet this morning. * Impact...At 15.0 feet...Banker Park and Campground in Viola experiences significant flooding. && LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070 $$ WIC123-292219- /O.CON.KARX.FL.W.0056.000000T0000Z-190531T0300Z/ /REAW3.1.ER.190529T1129Z.190529T1800Z.190530T0900Z.NO/ 219 AM CDT Wed May 29 2019 The Flood Warning continues for The Kickapoo River at Readstown. * until Thursday evening...Or until the warning is cancelled. * At 2:00 AM Wednesday the stage was 10.1 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 11.5 feet by today. The river will fall below flood stage by Thursday morning. * Impact...At 10.0 feet...The park along the river begins to flood. && LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073 $$
812 WGUS83 KARX 291523 FLSARX Flood Statement National Weather Service La Crosse WI 1023 AM CDT Wed May 29 2019 .Flooding no longer expected along the Kickapoo River at Readstown. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC123-291553- /O.CAN.KARX.FL.W.0056.000000T0000Z-190531T0300Z/ /REAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1023 AM CDT Wed May 29 2019 The Flood Warning is cancelled for The Kickapoo River at Readstown. * At 10:00 AM Wednesday the stage was 10.5 feet. * Flood stage is 11.0 feet. * Forecast...The river will crest below flood stage with a value of 10.7 feet today. * Impact...At 10.0 feet...The park along the river begins to flood. $$ CA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 28, 6:06 AM CDT, 41 minutes earlier.
Area forecast discussion, May 28, 6:06 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 606 AM CDT Tue May 28 2019 .SHORT TERM...(Today and tonight) Issued at 252 AM CDT Tue May 28 2019 Main forecast concerns in the short term are on chances for showers and thunderstorms. A few storms could be strong over portions of northeast Iowa and southwest Wisconsin tonight with the potential for heavy rain. Low pressure pulls east of the area today as weak high pressure moves in from the north. The warm front pushes just south of the area taking much of the instability for thunderstorms with it. Precipitable water values edge up to 1.2 to 1.5 in northeast Iowa and far southwest Wisconsin tonight with values increasing to the south. Can't rule out a few storms capable of producing locally heavy rain in these areas tonight but most of the heavy rain threat should stay to the south in the instability/CAPE axis. .LONG TERM...(Wednesday through Monday) Issued at 252 AM CDT Tue May 28 2019 Main forecast concerns in the long term are on periodic chances for showers and thunderstorms. Upper trough and inverted surface trough meander across the area Wednesday. The warm front stays south of the area keeping the greatest instability off to the south. The NAM is showing frontogenesis moving across the area during the day on Wednesday generating showers and maybe an isolated thunderstorm. The NAM then shunts this area of frontogenesis off to the east by Wednesday evening, but the ECMWF and GFS keep showers and maybe a thunderstorm or two going Wednesday night into Thursday. Given the forecast model differences, will lean heavily toward a model consensus blend for precipitation chances. Flow aloft then turns northwest for the end of the week. The next system to watch is a northwest flow wave expected to move through in the Friday night through Saturday night timeframe. Depending on timing of a cold front through the region, there may be some thunderstorms in addition to showers. After Wednesday, high temperatures look to warm back into the 70s with 60s possible on Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 606 AM CDT Tue May 28 2019 MVFR/IFR cigs to persist across the taf sites much of today as abundant low level moisture remains trapped in/under an inversion below 850mb. Diurnal warming to gradually raise the cloud bases into the MVFR/VFR range for the afternoon hours. For the very late afternoon into evening hours models indicating a period of lower level anticyclonic flow may work to break up the lower cloud deck to more of a sct layer. This looking short-lived with the next wave thru the flow returning moisture and lift to the area later this evening and for the overnight hours. Cigs looking to go back to MVFR around 04-06z. Models inconsistent on enough forcing for SHRA as far north as I-90, so only included a VCSH mention at the taf sites for the overnight hours. N-NE winds around 10kts today, becoming more easterly 5-10kts tonight. && .HYDROLOGY...Through Tonight Issued at 252 AM CDT Tue May 28 2019 Heavy rainfall of 1 to 3 inches on Monday has produced rises on area rivers and streams with some minor flooding possible. Additional showers and thunderstorms are possible over portions of northeast Iowa and southwest Wisconsin tonight and a few of the storms could produce brief heavy rainfall. The bulk of the heavy rain tonight should stay south of the area. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM....Wetenkamp AVIATION.....RRS HYDROLOGY....Wetenkamp
Hazardous weather outlook, May 28, 4:50 AM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 450 AM CDT Tue May 28 2019 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-291000- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 450 AM CDT Tue May 28 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota and western into central Wisconsin. .DAY ONE...Today and Tonight Flooding continues along portions of the Mississippi River. Rises will occur on many of the tributary rivers with flooding possible along portions of the Kickapoo and Trempealeau Rivers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are storm chances Friday night and Saturday. It is too early to determine if there would be a severe risk with these storms. Flooding will continue along portions of the Mississippi River and possibly some tributary rivers. .SPOTTER INFORMATION STATEMENT... Rainfall reports and any severe weather reports from the storms on Monday would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-WIZ054-055-061-291000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Crawford-Richland-Grant- 450 AM CDT Tue May 28 2019 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Flooding continues along portions of the Mississippi River. Rises will occur on many of the tributary rivers. Thunderstorms are possible late this afternoon into tonight. A few could be strong with the main threats being locally heavy rains, hail and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are storm chances Friday night and Saturday. It is too early to determine if there would be a severe risk with these storms. Flooding will continue along portions of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Rainfall reports and any severe weather reports from the storms on Monday would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. RRS/JW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:57 AM CDT | River Flood Warning | ARX | Richland, Vernon | 68 hr |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.